Dr Maureen, please can you assist. I have been taking sleeping tablets and calming tablets since my husband passed away 3 months ago. I always had a flawless skin for my age, 65. Suddenly I have come out in red blotches and it itches. It also becomes hot and inflamed. I am using a cortisone cream and now my skin is dry and peeling. I used a face pad this morning as an abrasive and it helped but it is still very tender. Dr thinks it is due to stress. Any suggestions?
Dr Maureen Allem from Skin, Body & Health Renewal responds:
“Thank you for your interesting question. Stress can have far-reaching consequences on a person’s body, especially the skin. This causes a type of stress-induced eczema which worsens during colder weather. Stress will also affect your adrenal glands and your digestion and these can further aggravate your skin condition. I would recommend having further adrenal testing and a gastro-intestinal consultation with your doctor. Rehydrate your skin with hyaluronic acid and vitamin B5 serums and use a gentle cleanser that is pH balanced. The cortisone cream will definitely help the inflammation. Wishing you a full recovery.”
Do you have a question on skin you’d like to ask Dr Allem? You can ask it here.
Other articles you may be interested in:
The low-down on broken capillaries and rosacea
Soothing sensitive skin
5 Skincare habits to break now
De-stress with scents
Stress is a choice
Stress definitely has an impact on the appearance of your skin. Being a student i’m always stressed during exam time and don’t get enough sleep. My skin always looks worn and tired until the exam period is over, and even then it takes a while to get back to how it was.
I agree that stress shows markings on your face and body
This is good to know, I didn’t think stress could affect our skin,